Nonlinear chiral dispersive waves

Lakshmanan, M. (1974) Nonlinear chiral dispersive waves Journal of Physics A: Mathematical, Nuclear and General, 7 (8). pp. 889-897. ISSN 0301-0015

Full text not available from this repository.

Official URL:

Related URL:


Whitham's theory of nonlinear water waves is applied to a classical field with the lagrangian density L=1/2((( delta mu phi )( delta mu phi )-m2 phi 2)/(1+ lambda phi 2)). This is the isoscalar analogue of a chiral invariant SU(2)(X)SU(2) lagrangian with symmetry breaking term included. The corresponding field equation admits simple harmonic plane-wave solutions. The author found that the important field quantities of these waves, namely the wavenumber k and amplitude A obey a system of first- order partial differential equations. When the coupling parameter lambda is negative in sign, the system is hyperbolic, which implies that any inhomogeneities in k and A propagate with certain (amplitude-dependent) velocities. These velocities, which are the nonlinear generalization of the group velocity in the Whitham sense, are calculated.

Item Type:Article
Source:Copyright of this article belongs to Institute of Physics.
ID Code:84969
Deposited On:28 Feb 2012 12:04
Last Modified:28 Feb 2012 12:04

Repository Staff Only: item control page